Jump to content
CrazyBoards.org

Sign in to follow this  
jeva39

One dose change canceling out the benefits of another

Recommended Posts

for the past several weeks i have been taking Concerta, first starting with 18 mg and very gradually working up to 36 mg (current dose).

 

at the lower doses i seemed to be able to think and focus better than on previous stimulants. eg my ability to recall words without straining to remember them in conversations was much improved, my concentration was much improved and accomplishing tasks became easier which made me more productive in daily tasks as well as creative work (prose writing, noting inspiration for future creative projects, music composition, immersion in peripheral reading material... etc

the downside of being at this dose range is that there seemed to be issues related to my affect - while i initially, over the first couple days, appeared brighter and more engaged i.e. less prone to emotional withdrawal/shutting down and appearing blunted or constricted in my affect - that would seem to wane after about a week at 18 mg or 27.. and i would return to looking somewhat like  i was  overmedicated on neuroleptics

additionally i also had sleep related issues - i was easily fatigued and worn down by the middle of the day.

 

however, with higher dose -i.e. my current dose of 36 mg-  the issues with blunted affect seems to be much less of an issue, in fact basically completely ameliorated, as well as having more normal sleep patterns and higher energy levels.

but now i'm much slower in my thinking, word recall and completion of tasks isn't as fluid/effortless and i'm less productive... i feel dulled in my thought process.. which for me cancels out the benefits of improved affect display, higher energy levels etc....

 

what can be done to address this? i did at first have issues with Concerta in generic form but for the past month or so iv been working with the brand version of Concerta so its unlikely to be that this issue can be attributed to drug formulation(s). Is it possible my PA and I overshot the dose at 36 mg of Concerta, is it worth trying the next highest ose?? or Would something like Adderall XR be more beneficial? i did have issues with Vyvanse, which seemed to be too potent for me.

Edited by jeva39

Share this post


Link to post
Share on other sites

@jeva39 Hmmmm. I don't have an answer to your question unfortunately,  never been on Concerta. But I am curious what you are taking a stimulant for? As you list Anxiety, depression with psychotic features. I thought that pdocs usually refused to RX stims in that case?

Share this post


Link to post
Share on other sites

residual depression, slowed thoughts and sedation. i don't know what a psychiatrist would ordinarily do but i haven't any adverse effects aside from some irritability

Edited by jeva39

Share this post


Link to post
Share on other sites
1 hour ago, jeva39 said:

residual depression, slowed thoughts and sedation. i don't know what a psychiatrist would ordinarily do but i haven't any adverse effects aside from some irritability

Ever tried something geared towards wakefulness outside of stims ? I’m thinking nuvigil/provigil 

Share this post


Link to post
Share on other sites

i havent tried provigil/nuvigil, insurance wouldn't cover the cost because i wasn't diagnosed with a sleep condition (i think they said narcolepsy).. so at the time we gave up on that possibility

Edited by jeva39

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...